Sign in to follow this  
Followers 0
lura12ab

Is this normal?

6 posts in this topic

First post to the forum here. I was diagnosed with ADHD about a year and a half ago. My Dr. had me try 3 different medications and I ended up choosing Adderall IR. For the first couple of months I was taking 10MG twice per day and then shortly after I developed a tolerance and moved up to 2OMG twice per day. For the first 6-7 months it felt like a miracle drug to me. I was finally able to accomplish things at work and in my personal life that I though I could never do and really had no major side effects. The last 6 months have been completely different for me. I feel like the drug does not work as well anymore and I have been having a lot of sleep and severe anxiety issues. When I do not take my medication I feel on edge and like I have to have it just to feel almost normal. I would have thought that the side effects would have came on strong at the beginning, not towards the end. This has brought me to the forums because I feel like I really want to quit and become natural again but can't seem to function as well without it. Did anyone have this happen to them as well? 

1 person likes this

Share this post


Link to post
Share on other sites

You developed tolerance and you are basically addicted to it. Those are not side effects, that anger and anxiety is a sign of withdrawing. You will need to keep increasing the doses to feel the same effets. Thats how the addiction works

4 people like this

Share this post


Link to post
Share on other sites

What you are describing is pretty much the classic adderall pattern.   It feels like a miracle at first, and then it starts undermining you big time.  The sleep and anxiety stuff and side effects don't tend to happen right away, they start to happen after you've been taking those pills for awhile.   The thing is, it's not going to get any better.   It gets worse.  Then as people start raising their dosages, those unwanted effects and withdrawal symptoms get worse and worse.   The longer you go, and the higher your dose goes, the closer you get to adderall rock bottom. 

 

Check out the 8 Stages of Amphetamine Use/Abuse here:

 

http://forum.quittingadderall.com/topic/879-8-stages-of-amphetamine-useabuse/

4 people like this

Share this post


Link to post
Share on other sites

This is where I was when I made the decision to quit.  Either raise the dose or quit for good.  I am so glad that I made the choice to quit and stuck with it when it got really hard. 

2 people like this

Share this post


Link to post
Share on other sites

Yes, this happened to me as well. Adderall worked great for almost a year and then it wasn't as effective as it used to be. I began going up miligrams too to try to achieve the same effect. I went on to take it a few more years...always trying to get it to work like it used to but it never really did. With time all I did was give myself more health issues by continuing.

 

What I wish I could have done differently is quit as soon as it stopped working...it might be something for you to think about. Best of luck!

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0